Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New VL value system?
Oct 10, 2009

Hi Good Doctor!~ I had health insurance for the first 3 years of Tx after my HIV+ Dx, and after starting Atripla my VL was always undetectable <45 on some sort of standard test .... now I'm thrown into the VA System and after a huge hassle finally got my labs, but they are in some sort of new format I don't understand and I have to wait for an appt w/ my HIV specialist in 3 more months to ask any questions... no phone calls accepted..... the HIV nurse says she can't help either, so I'm kinda scared .... Here's the values: HIV PCT: 344 copies/mL HIV/LOG: 2.54 WESTERG: 23 H I never saw these readings when I had I had my own Dr. on labs; what does this really mean? Am I not ud any more? should I be worried? Thank you!!!!

Response from Dr. Holodniy

That is an odd response you got at the VA, and frankly disappointing. That said, yes your HIV viral load is detectable now at 344 copies/ml. The log value is the same number, expressed as the base 10 logarithm value of the absolute number. We use log values all the time in expressing viral load. Assuming your Atripla adherence is good, this may just be a blip and due to changes in the assay. It certainly should be repeated. WESTERG is probably a sedrate, which is a very nonspecific measure of inflammation in the body. Yours is just above the normal range and many folks with HIV infection have a slightly elevated value. I am not sure why they would have ordered it.



Previous
PCR
Next
I tested + in 2001; recently took 2 tests which were negative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement